Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS New York, NY

July 15, 2014Kings County, Nassau County, Queens County, New York

NWS New York, NY issued this flash flood warning at Jul 15, 2014, 7:17 PM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 7:17 PM EDT (23:17 UTC)
Expired
Jul 15, 2014, 10:15 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WGUS51 KOKX 152317
FFWOKX
NYC047-059-081-160215-
/O.NEW.KOKX.FF.W.0023.140715T2317Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
717 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1015 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING BACK 
  INTO AREAS THAT EXPERIENCED EARLIER FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

&&

LAT...LON 4057 7389 4057 7402 4061 7404 4068 7402
      4080 7391 4081 7381 4077 7376 4087 7373
      4084 7366 4090 7364 4092 7357 4091 7351
      4087 7346 4065 7342 4064 7347 4064 7342
      4061 7343 4059 7377 4054 7394

$$

GOODMAN
2 follow-up statements
295 
WGUS71 KOKX 160023
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
823 PM EDT TUE JUL 15 2014

NYC047-081-160032-
/O.CAN.KOKX.FF.W.0023.000000T0000Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUEENS NY-KINGS (BROOKLYN) NY-
823 PM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KINGS (BROOKLYN)
AND QUEENS COUNTIES...

HEAVY RAIN HAS REMAINED MOSTLY TO THE EAST ACROSS LONG ISLAND. 

LAT...LON 4067 7368 4083 7345 4066 7342 4065 7343
      4064 7347 4062 7346 4064 7345 4064 7342
      4061 7343 4061 7353 4060 7353 4060 7367

$$

NYC059-160215-
/O.CON.KOKX.FF.W.0023.000000T0000Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-
823 PM EDT TUE JUL 15 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHERN NASSAU COUNTY...

RUNOFF FROM THUNDERSTORMS EARLIER THIS EVENING MAY STILL BE 
PRODUCING FLOODING...ESPECIALLY IN SPOTS WHERE HEAVIER RAINS FELL 
EARLIER TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4067 7368 4083 7345 4066 7342 4065 7343
      4064 7347 4062 7346 4064 7345 4064 7342
      4061 7343 4061 7353 4060 7353 4060 7367

$$

GOODMAN
535 
WGUS71 KOKX 160137
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
937 PM EDT TUE JUL 15 2014

NYC059-160145-
/O.CAN.KOKX.FF.W.0023.000000T0000Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-
937 PM EDT TUE JUL 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN NASSAU
COUNTY...

HEAVY RAIN AND THE THREAT OF FLASH FLOODING ARE OVER FOR THE TIME 
BEING. HOWEVER...HEAVY RAINS MAY RETURN LATE TONIGHT INTO 
WEDNESDAY...AND SO A FLASH FLOOD WATCH REMAINS IN EFFECT. 

LAT...LON 4067 7368 4083 7345 4066 7342 4065 7343
      4064 7347 4062 7346 4064 7345 4064 7342
      4061 7343 4061 7353 4060 7353 4060 7367

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:33 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 15, 6:33 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE THEN BUILDS IN THURSDAY THROUGH FRIDAY. THE HIGH MOVES
EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR THE WEEKEND AND
REMAINS INTO THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT ENTERS THE TRI STATE AREA TONIGHT AND SLOWLY MOVES EAST.
BY MORNING...MODELS SHOW IT EAST OF THE CITY. MOISTURE CONVERGENCE
AHEAD AND ALONG THIS FRONT AND PRE-FRONTAL TROUGH WILL BRING SHOWERS
AND THUNDERSTORMS. BULK SHEAR REMAINS GOOD AT AROUND 40KT...AND CAPE
VALUES AT LEAST DURING THE EVENING HOURS ARE EXPECTED TO BE AT LEAST
AROUND 1000-1500 J/KG FOR A GOOD PORTION OF THE AREA. STRONG TO
SEVERE THUNDERSTORMS THEREFORE POSSIBLE.

FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT AS PWATS WILL BE AROUND
2 INCHES WITH CONVERGENCE SUPPLIED BY THE FRONT AND PRE-FRONTAL
TROUGH.

THERE IS A MODERATE RISK OF RIP CURRENTS THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WITH THE COLD FRONT TO THE EAST OF THE CITY AT THE START OF THE
MORNING...BETTER OVERALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL
BE OVER CT AND LONG ISLAND. CAPE VALUES WILL PROBABLY REMAIN BELOW
1000 J/KG...HOWEVER BULK SHEAR WILL STILL BE AROUND 40KT...AND
SOMEWHAT BETTER SYNOPTIC LIFT ARRIVES FROM THE WEST AS THE RIGHT
ENTRANCE REGION OF AN UPPER JET STREAK APPROACHES. STRONG STORMS
WITH GUSTY WINDS STILL NOT OUT OF THE QUESTION...AND WITH PWATS
STILL AROUND 2 INCHES AND CONVERGENCE/LIFT WITH THE COLD
FRONT...HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FLASH FLOOD
WATCH THEREFORE REMAINS UP FOR EASTERN LONG ISLAND AND CT THROUGH
2PM WEDS AFTN. MODELS ARE IN FAIRLY DECENT AGREEMENT THAT MOST OF
THE TRI STATE AREA IS DRY AFTER THIS POINT...BUT HAVE KEPT IN SLIGHT
CHC TO CHC POPS OVER THE EASTERN ZONES DUE TO TIMING UNCERTAINTIES
SURROUNDING THE END OF THE SHOWERS. DRIER AIR FILTERS IN BEHIND THE
COLD FRONT...SO ALTHOUGH WESTERN ZONES WILL BE CLOSER TO JET STREAK
AND CYCLONIC FLOW ALOFT...CAPES WILL BE LOW...AND WILL CONTINUE WITH
A DRY FORECAST FOR MUCH OF THE AFTERNOON.

LOOKS LIKE THE THREAT OF SHOWERS OVER THE EASTERNMOST ZONES WILL BE
OVER BY SUNDOWN...AND DRIER AIR WILL CONTINUE TO FILTER IN DURING
THE REST OF WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.

A MAV/NAM MOS BLEND LOOKED GOOD FOR TEMPS THROUGH THE SHORT TERM.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE AT THE SURFACE STARTS TO BUILD INTO THE REGION
THURSDAY THROUGH THE END OF THE WEEK. MEANWHILE...HEIGHTS ALOFT
START TO RISE AS THE FLOW STARTS TO FLATTEN. AS THE UPPER TROUGH
LIFTS NORTH DURING THE DAY THURSDAY...A VORT MAX PASSES OVER THE
REGION. THIS COULD SET OFF SOME AFTERNOON SHOWERS OR A
SPRINKLE...HOWEVER CONFIDENCE IS LOW AND WILL LEAVE OUT OF THE
FORECAST FOR NOW.

THE WEATHER REMAINS DRY FRIDAY...THEN ANOTHER WEAK UPPER WAVES MOVES
INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO
MONDAY. AT THE SURFACE...A SERIES OF FRONTAL BOUNDARIES DEVELOP
OFFSHORE AND SOUTH OF THE REGION. THESE FRONTAL BOUNDARIES WILL
REMAIN IN THE VICINITY OF THE REGION INTO MONDAY BEFORE WEAKENING.
WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND CONTINUING INTO
TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT THIS AFTERNOON.

ONE ROUND OF SHRA/TSRA HAS MOVED EAST OF KNYC TERMINALS AND IS NOW
MOVING INTO CENTRAL CT/LONG ISLAND. ANOTHER ROUND OF SHRA/TSRA IS
DEVELOPING OVER THE MID-ATLANTIC IS WILL TRACK NORTH THROUGH THIS
EVENING. PCPN LIKELY TO MAINTAIN ITSELF AT TIMES AFTER 00Z FOR
SEVERAL HOURS. ANY TSTMS COULD PRODUCE CONVECTIVE WIND GUSTS ALONG
WITH TORRENTIAL RAIN.

SOUTH WINDS BETWEEN 8 AND 12 KTS THIS EVENING. OCNL GUSTS PSBL THIS
AFTN...INTO THE HIGHER TEENS...BUT NOT ENOUGH TO INCLUDE IN ALL
TAFS. GUSTS BETWEEN 30-40 KTS PSBL WITH ANY TSTM ACTIVITY AS WELL.
WINDS WILL SHIFT LATE TONIGHT AS COLD FRONT SLOWLY MOVES THROUGH THE
REGION.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN THROUGH 03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KLGA FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN THROUGH 03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KEWR FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN THROUGH 03Z.
LOW CHANCE OF AMENDMENTS FOR CONVECTIVE WIND. HAZE ALOFT IS BEING
OBSERVED.

KTEB FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN THROUGH 03Z.
LOW CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KHPN FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN THROUGH 03Z.
LOW CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.

KISP FCSTER COMMENTS: MODERATE CONFIDENCE OF MDT/HVY PCPN THROUGH
04Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED...SHRA ENDS FROM WEST TO EAST IN THE MORNING. OCNL PERIODS
OF MVFR OR LOWER...IMPROVING TO VFR.
.THURS-FRI...VFR.
.SAT AND SUN...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN SHRA/TSTM
WEST OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.

&&

.MARINE...
DENSE FOG HAS DEVELOPED ACROSS THE EASTERN WATERS SURROUNDING LONG
ISLAND. HAVE ISSUED A DENSE FOG ADVISORY THROUGH MIDNIGHT. UNSURE
HOW FAR WEST THE FOG WILL MOVE AND HOW LONG IT WILL LAST. AS A
RESULT...THE DENSE FOG ADVISORY MAY NEED TO BE EXPANDED TO COVER
MORE OF THE WATERS AND BEYOND MIDNIGHT.

WAVEWATCH GUIDANCE CONTINUES TO RUN A FOOT OR TWO TOO HIGH AS IT
HAD DURING THE PAST MODEL RUN. WILL CONTINUE WITH THE SCA FOR SEAS
ON THE OCEAN AS IS...BUT DO NOT HAVE CONFIDENCE THAT SEAS OF AT
LEAST 5 FT THIS WOULD LAST INTO WEDNESDAY. IT COULD LAST INTO AT
LEAST A PORTION OF THE DAY...BUT WILL ALLOW THE EVENING SHIFT TO
MONITOR THE TRENDS AND ADJUST THE SCA AS NECESSARY. SUB- SCA
CONDITIONS OTHERWISE ON ALL OTHER WATERS THROUGH AT LEAST
WEDNESDAY NIGHT.

WILL ONCE AGAIN HAVE TO CONSIDER A DENSE FOG ADVISORY FOR SOME IF
NOT ALL WATERS AT SOME POINT TONIGHT. THE COLD FRONT MIGHT NOT EVEN
THE ENTER THE WATERS UNTIL AFTER DAYBREAK WEDNESDAY...SO A VERY
MOIST AIR MASS SHOULD REMAIN IN PLACE.

HIGH PRESSURE STARTS TO BUILD OVER THE AREA WATERS THURSDAY AND
FRIDAY. A WEAK FRONTAL SYSTEM WILL MOVE INTO THE WATERS FOR
SATURDAY. WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY
THROUGH SATURDAY NIGHT.

&&

.HYDROLOGY...
AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL IS EXPECTED...WITH A FEW
SPOTS POTENTIALLY PICKING UP TO AROUND 3 INCHES OF RAIN THROUGH
WEDNESDAY. FLASH FLOODING HAS BEEN OCCURRING AND MAY STILL OCCUR
TONIGHT ACROSS THE ENTIRE AREA. A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH TONIGHT...EXCEPT THROUGH 2PM WEDNESDAY FOR EASTERN
LONG ISLAND AND SOUTHEAST CONNECTICUT. FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WILL BE THE MOST LIKELY TYPE OF
FLOODING...HOWEVER SMALL STREAM FLOODING WILL BE POSSIBLE AS WELL.

NO RAINFALL IS EXPECTED THURSDAY THROUGH THE END OF THE WEEK.
SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
     010>012.
     FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
     FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NJZ002-004-006-
     103>108.
MARINE...DENSE FOG ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-340-
     350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...BC
AVIATION...IRD/MPS
MARINE...BC/JC
HYDROLOGY...BC/JC
Hazardous weather outlook, Jul 15, 6:25 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
625 PM EDT TUE JUL 15 2014

CTZ007-008-011-012-NYZ078>081-162230-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
625 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-162230-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
625 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-010-162230-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
625 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-353-162230-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
625 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-162230-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
625 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-162230-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
625 PM EDT TUE JUL 15 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 15, 5:03 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     WEST ISLIP              40.71N  73.30W
07/15/2014                   SUFFOLK            NY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN AROUND TOWN.

&&

JP
Local storm report, Jul 15, 5:08 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     BAY SHORE               40.73N  73.25W
07/15/2014                   SUFFOLK            NY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN AROUND TOWN.

&&

JP
Local storm report, Jul 15, 5:27 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      HEMPSTEAD               40.70N  73.62W
07/15/2014                   NASSAU             NY   FIRE DEPT/RESCUE

            NUMEROUS UNDERPASSES BENEATH SOUTHERN STATE PARKWAY
            CLOSED DUE TO FLOODING...INCLUDING PENNINSULA
            BLVD...LONG BEACH RD...AND MILLBURN AVE.

&&

JP
Special weather statement, Jul 15, 5:30 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT TUE JUL 15 2014

NJZ006-NYZ071>075-176>179-152215-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-
530 PM EDT TUE JUL 15 2014

...MORE THUNDERSTORMS APPROACHING THE NEW YORK CITY METRO AREA FROM
SOUTH CENTRAL NEW JERSEY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A
LARGE CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER SOUTH
CENTRAL NEW JERSEY MOVING NORTHEAST AT NEAR 40 MPH.

THIS CLUSTER WILL MOVE INTO STATEN ISLAND AROUND 7 PM...MANHATTAN
AND NASSAU AROUND 730 PM AND INTO SOUTHERN WESTCHESTER BY 8 PM.

WITH 1-2 INCHES OF HAVING ALREADY FALLEN EARLIER THIS
AFTERNOON...ADDITIONAL FLOODING IS LIKELY IF THE THUNDERSTORMS
REMAIN AT THEIR PRESENT INTENSITY.

ADDITIONAL FLASH FLOOD WARNINGS MAY BE ISSUED FOR THIS HEAVY RAIN IF
THE THREAT BECOME IMMINENT.

&&

LAT...LON 4049 7426 4070 7411 4078 7415 4076 7409
      4080 7398 4100 7389 4110 7373 4098 7365
      4090 7375 4085 7376 4087 7374 4079 7345
      4061 7342 4054 7392 4064 7405 4070 7403
      4065 7407 4061 7405

JST
Special weather statement, Jul 15, 6:20 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT TUE JUL 15 2014

CTZ011-012-NYZ079-081-160200-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
620 PM EDT TUE JUL 15 2014

PATCHY DENSE FOG HAS DEVELOPED OVER COASTAL NEW LONDON AND
MIDDLESEX COUNTIES IN CONNECTICUT AND THE TWIN FORKS OF LONG
ISLAND. VISIBILITY HAS BEEN REDUCED TO LESS THAN A HALF OF MILE
WITH PATCHY AREAS BELOW A QUARTER MILE.

DRIVERS SHOULD EXERCISE CAUTION AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU IN CASE A SUDDEN STOP IS NEEDED.
Special weather statement, Jul 15, 6:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
656 PM EDT TUE JUL 15 2014

NYZ078-080-177-179-160000-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
656 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ATLANTIC BEACH...OR 6 MILES
SOUTH OF LONG BEACH...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR LONG BEACH BY 710 PM.
  NEAR LIDO BEACH BY 715 PM.
  NEAR OCEANSIDE BY 720 PM.
  NEAR FREEPORT BY 725 PM.
  NEAR HEMPSTEAD BY 730 PM.
  NEAR WANTAGH BY 735 PM.

PEOPLE IN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING ATLANTIC
BEACH...LONG BEACH...LIDO BEACH...OCEANSIDE...LYNBROOK...FREEPORT...
BALDWIN...HEMPSTEAD...WANTAGH AND GARDEN CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4058 7376 4060 7374 4062 7377 4065 7373
      4070 7372 4091 7359 4092 7352 4090 7349
      4093 7351 4095 7348 4093 7343 4091 7342
      4093 7341 4086 7325 4059 7347 4058 7356

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:31 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester119 min
Jul 14, 9:37 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Jul 14, 10:28 PM EDTAreal Flood AdvisoryOKXKings, Queens2 hr
Jul 14, 10:40 PM EDTSpecial Marine WarningOKX65 min
Jul 15, 12:29 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk61 min
Jul 15, 4:11 AM EDTSmall Craft Advisory for Hazardous SeasOKX26 hr
Jul 15, 1:20 PM EDTSpecial Weather StatementOKXKings, New York, Queens, Richmond25 min
Jul 15, 2:12 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond3 hr
Jul 15, 2:27 PM EDTSpecial Weather StatementOKXNassau, Queens48 min
Jul 15, 2:33 PM EDTSpecial Weather StatementOKXBronx57 min
Jul 15, 2:40 PM EDTFlash Flood WarningOKXWestchester3 hr
Jul 15, 2:52 PM EDTSevere Thunderstorm WarningOKXNassau23 min
Jul 15, 2:55 PM EDTFlash Flood WarningOKXNassau, Queens3 hr
Jul 15, 3:14 PM EDTSpecial Weather StatementOKXNassau46 min
Jul 15, 3:20 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 3:26 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jul 15, 3:39 PM EDTSpecial Weather StatementOKXNassau51 min
Jul 15, 4:01 PM EDTSevere Thunderstorm WarningOKXSuffolk29 min
Jul 15, 4:23 PM EDTSpecial Weather StatementOKXSuffolk37 min
Jul 15, 4:35 PM EDTSpecial Marine WarningOKX25 min
Jul 15, 5:30 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond45 min
Jul 15, 6:19 PM EDTSpecial Marine WarningOKX56 min
Jul 15, 6:24 PM EDTMarine Dense Fog AdvisoryOKX6 hr
Jul 15, 6:56 PM EDTSpecial Weather StatementOKXNassau64 min
Jul 15, 7:53 PM EDTAreal Flood AdvisoryOKXSuffolk112 min
Jul 15, 7:59 PM EDTSpecial Marine WarningOKX31 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.